Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Have itchy, purplish swellings. No pain. Partner has genital herpes. Taking trimethoprim sulfa. Advice?

Doctor, been dating a genital herpes positive woman for 7months and using condoms everytime, even during foreplay. Tested for hsv2 abs in jan 2013 and was neg. No sex during outbreaks. 12 days post protected sex had 3 sm reddish purplish swellings coalescing that were mildly pruritic and non-painful. Have had for 5 days and it's smooth discolored still and non-painful without any blisters. Have been on trimethoprim sulfa for URI for 5 days. IS THIS HERPES, BALANTIS, DRUG REACTION OR AM I PARANOID. Thanks for your time Doctor
Asked On : Sun, 21 Apr 2013
Answers:  1 Views:  64
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dermatologist 's  Response
Thanks for writing to us.
From the description it seems, you could be having fixed drug eruptions due to your antibiotic. Sulfa drugs are commonly implicated for the same.
The same can be treated by
Stopping the drug and getting it replaced by another antibiotic
Applying steroid cream twice in a day
Intake of oral antihistamine like cetirizine to reduce itch

Hope that helped.
Take care.
Answered: Fri, 14 Jun 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor